Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having chest pains, vomiting, small amount of blood and faeces. ECG was normal. Have anxiety disorder. Suggest?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I have had very short squeezing pains in left side of chest. Felt like heart stopped briefly. I had a clear ECG yesterday. Is there anything that could have been missed. I am 26 if good health barring anxiety disorder, 5'11 12 stone. ECG yesterday following chest pains/flutters with vomiting small amount of blood and faeces. Was told this was due to constipation and reflux.
Posted Sat, 1 Jun 2013 in General Health
Answered by Dr. Achuo Ascensius 2 hours later
thanks for the query.

It is interesting to know that your ECG was clear. That at least clears you off more severe heart conditions whose effects should have been shown on the ECG.

Citalopram, your current drug has a variety of symptoms including heart burn, constipation, cardiac arrhythmia, shortness of breath etc. It is more likely that you have a side effect of your current drug (heart burn that cause you the chest pains and vomiting.; and constipation)

However, you cannot stop taking your drugs unless the doctor tells you so thus other methods should be employed and they include;
-regular feeding,
-avoid spicy and pepper soups
-take much watery soup
-avoid alcohol etc.

Hope this has shed some light on your query. If you have more query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Follow-up: Having chest pains, vomiting, small amount of blood and faeces. ECG was normal. Have anxiety disorder. Suggest? 17 hours later
Thank you for your response,

I have been on citalopram for nearly 4 years would the side effects only be showing now. I have had roughly 10 ecgs and have all been clear, would it be safe to say that my heart is in good shape as this is my primary concern. My Hr is roughly 50 Bpm.

I thought it could have been an esopheageal spasm as the squeezing on the left side of chest was intense but only lasted a matter of seconds, would this be more concurrent with a reflux/gastro issue rather than the heart.

Thank you again for your assistance.
Answered by Dr. Achuo Ascensius 2 hours later
thanks once more for the query
XXXXXXX been on citalopram for over 4 years, you are more likely to have adapted or to tolerate the side effects and does not necessarily imply you could not have side effects.

However, after such a considerable period on the drug cardiac/heart effects should definitely be pronounce and show in at least an ECG recording if any did exist. Thus it is less likely that the problem could be cardiac or from the heart.

Causes from the digestive tract thus are more likely to be the cause and include a
-Gastro-esophageal reflux
-esophageal spasm
-acute gastritis etc.
With the notion of blood in stool, the more likely diagnosis is an acute gastritis or ulceration which could be as well associated with a reflux.

You should follow the measures i listed in my first reply.
Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.

Best regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor